Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 16, 2019, 7:21 PM MDT for Deuel County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2019, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 16, 2019, 8:15 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
456
WWUS83 KLBF 170121
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
721 PM MDT Fri Aug 16 2019
NEZ022-035-056-057-170215-
Deuel NE-Arthur NE-Garden NE-Keith NE-
721 PM MDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH...SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 815 PM
MDT...
At 720 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Lisco to 6 miles north of
Chappell to 6 miles northwest of Sedgwick. Movement was east at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Barton, Lemoyne, Eagle
Gulch Campground, Ruthon, Otter Creek Campground, Lake View
Campground, Belmar, Mount Vernon and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 132.
Interstate 80 in Nebraska between mile markers 79 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4109 10261 4118 10256 4151 10257 4157 10180
4127 10180 4100 10208 4101 10262
TIME...MOT...LOC 0120Z 260DEG 30KT 4146 10249 4119 10248 4102 10258
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 16, 5:30 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 16, 5:30 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 630 PM CDT Fri Aug 16 2019 .SYNOPSIS... Issued at 313 PM CDT Fri Aug 16 2019 H5 analysis from this morning had an elongated area of high pressure extending across the swrn CONUS and northern Mexico. North of this feature, broad west to east flow was present from northern California east into the Ohio Valley and Mid-Atlantic states. North of this zonal flow, a closed low was noted over northern Quebec. West of this feature, a strong disturbance and trough extended from northern Alberta into sern British Columbia. Within the zonal flow, WV imagery late this morning, indicated shortwaves over western South Dakota, western Colorado, and a decent shortwave over the Idaho panhandle, in association with the Alberta trough mentioned above. At the surface, a stationary front was anchored from sern Wyoming into west central Kansas, and east to western Missouri. Abundant mid and high level cloudiness continues to stream into the forecast area from the west this afternoon. Under partly sunny skies, temperatures ranged from the upper 70s to lower 80s. && .SHORT TERM...(This evening through Saturday night) Issued at 313 PM CDT Fri Aug 16 2019 Thunderstorm chances over the next 24 to 36 hours is the main forecast concern in the near term. The before mentioned shortwave over western Colorado, will cross the rockies late this afternoon into the early evening hours. In advance of this feature, thunderstorms are expected to initiate off the higher terrain of far sern Wyoming and ne Colorado around 21z this afternoon. This activity will move to the east southeast, impacting western and southwestern areas around 00z this evening. Mid level lapse rates are very steep this afternoon and evening along and south of a line from Near McCook to Chappell where they range from 8.5 to 9.5C/KM. These lapse rates decrease fairly quickly east of this line so the large hail threat seems to be across far southwestern portions of the forecast area. Later this evening, isolated supercell thunderstorms are expected to congeal into a complex which will traverse Kansas and southern Nebraska. Further north, mid levels will remain unstable overnight, especially east of highway 83 from North Platte to Valentine. With this in mind, decided to keep a mention of thunderstorms in the forecast overnight. Saturday will start out dry across the forecast area. By afternoon, a strong mid level trough of low pressure, will track across south central Canada and the Dakotas. This feature will force a cold front through the forecast area Saturday night. In advance of this surface front and mid level trough, showers and thunderstorms will initiate. ATTM based on the latest GFS, NAM12 and WARW solns, the greatest coverage of precipitation will be over the eastern Dakotas, in closer proximity to the southern Canadian shortwave. Further south, isolated thunderstorms will be possible INVOF the front Saturday afternoon into Saturday night as the front is forced into an unstable, moisture laden, airmass. Deep layer shear of 40 to 50 KTS will be present Saturday afternoon/evening which will support supercells initially. Activity may morph into a line Saturday evening as the front accelerates east. .LONG TERM...(Sunday through Friday) Issued at 313 PM CDT Fri Aug 16 2019 Dry conditions will begin Sunday behind the exiting cold front as slightly drier air pushes into the region. H5 hts. will begin to rise late Sunday as high pressure builds north from Texas into the southern plains. After highs in the lower 80s Sunday, readings will rise into the 90s for Monday. A frontal boundary will approach the forecast area late Tuesday. Highs will still top out in the mid to upper 80s south of the front. As the front pushes into the forecast area Tuesday night, the threat for showers and thunderstorms will increase. The threat for storms will linger into Thursday as a frontal boundary remains draped across the central plains. This boundary will exit the region on Friday with a return of ridging aloft across the central plains. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 630 PM CDT Fri Aug 16 2019 Isolated thunderstorms have developed near KVTN. This activity is expected to diminish around 02z this evening. The area of thunderstorms near KCYS-KAKO-KLIC will move east this evening affecting southwest Nebraska along and south of I-80 01z- 08z tonight. An area of MVFR/IFR cigs may form south of I-80 08z- 15z Saturday morning. Otherwise VFR is expected throughout wrn and ncntl Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Aug 16, 2:19 PM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 319 PM CDT Fri Aug 16 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 319 PM CDT Fri Aug 16 2019 /219 PM MDT Fri Aug 16 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to move into western and southwest Nebraska into the evening and overnight. Strong to severe storms will be possible with the best chance across extreme southwest Nebraska. Strong winds, large hail and heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated severe thunderstorms are possible during the afternoon and evening Saturday. Large hail, damaging winds, and heavy rain will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 16, 4:13 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
08/16/2019 M64 MPH GARDEN NE OTHER FEDERAL
RAWS OBSERVATION RECORDED THE GUST BETWEEN 158 AM AND 258
AM CDT
&&
CCOLESpecial weather statement, Aug 16, 4:44 PM MDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service North Platte NE 544 PM CDT Fri Aug 16 2019 NEZ006-009-162330- Rock NE-Keya Paha NE- 544 PM CDT Fri Aug 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL 630 PM CDT... At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near Springview, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Newport, Thomas Creek State Wildlife Management Area and Mariaville. This includes the following highways... Highway 20 between mile markers 265 and 273. Highway 12 near mile marker 55. LAT...LON 4277 9974 4290 9968 4281 9927 4247 9927 TIME...MOT...LOC 2244Z 291DEG 22KT 4279 9963 CDC
Special weather statement, Aug 16, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
721 PM MDT Fri Aug 16 2019
NEZ022-035-056-057-170215-
Deuel NE-Arthur NE-Garden NE-Keith NE-
721 PM MDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH...SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 815 PM
MDT...
At 720 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Lisco to 6 miles north of
Chappell to 6 miles northwest of Sedgwick. Movement was east at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Barton, Lemoyne, Eagle
Gulch Campground, Ruthon, Otter Creek Campground, Lake View
Campground, Belmar, Mount Vernon and Windlass Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 132.
Interstate 80 in Nebraska between mile markers 79 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4109 10261 4118 10256 4151 10257 4157 10180
4127 10180 4100 10208 4101 10262
TIME...MOT...LOC 0120Z 260DEG 30KT 4146 10249 4119 10248 4102 10258
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:41 PM MDT | Special Weather Statement | LBF | Grant | 34 min |
| Aug 16, 8:11 PM MDT | Special Weather Statement | LBF | Grant, Hooker, McPherson | 49 min |
| Aug 16, 8:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 44 min |
| Aug 16, 9:00 PM MDT | Special Weather Statement | LBF | Hooker, Thomas | 45 min |
| Aug 16, 9:40 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Aug 16, 9:42 PM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Aug 16, 9:43 PM MDT | Special Weather Statement | LBF | Boyd | 47 min |
| Aug 16, 10:12 PM MDT | Special Weather Statement | LBF | Custer | 33 min |
| Aug 17, 4:43 PM MDT | Special Weather Statement | LBF | Grant | 47 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.